Alert archive / Nebraska / Wind Advisories in 2017

Wind Advisory 5, NWS Omaha, NE

December 11, 20178 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Dec 11, 2017, 2:45 AM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Dec 11, 2017, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 2:45 AM CST (08:45 UTC)
In effect from
Dec 11, 2017, 10:00 AM CST
Expired
Dec 11, 2017, 6:00 PM CST
In force
8 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2017-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2017-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS73 KOAX 110845
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
245 AM CST Mon Dec 11 2017

...Strong Northwest Winds Today...

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-112330-
/O.NEW.KOAX.WI.Y.0005.171211T1600Z-171212T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, 
Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
245 AM CST Mon Dec 11 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect from 10 AM this morning to 6 PM CST
this evening. 

* TIMING...from mid morning through this afternoon.

* WINDS...northwest at 30 to 35 mph with gusts to 40 to 45 mph.

* IMPACTS...Winds this strong can make driving difficult,
  especially those operating high-profile vehicles. Tie down 
  loose items that might be blown about, and secure holiday 
  decorations if possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.

&&

$$
1 follow-up statement
266 
WWUS73 KOAX 120008
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
608 PM CST Mon Dec 11 2017


IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-120115-
/O.EXP.KOAX.WI.Y.0005.000000T0000Z-171212T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, 
Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, 
Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, 
Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, 
Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
608 PM CST Mon Dec 11 2017

...WIND ADVISORY HAS EXPIRED...

The gusty northwest winds will gradually diminish during the
evening hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 10, 11:11 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 10, 11:11 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1111 PM CST Sun Dec 10 2017

.SHORT TERM...(Tonight through Wednesday)
Issued at 320 PM CST Sun Dec 10 2017

Large scale flow over the CONUS will be stagnant over the next
several days with mean ridging west/trof east. However, a series of
of shortwaves dropping out of Canada into the northern/central
Plains will be the only one to bring a threat for precip to the
region Monday afternoon.

Cold air advection spills into the region tonight/Monday as a
clipper-type surface low digs southward through the upper midwest
into the mid MS valley. Models in agreement that is where the bulk
of precip activity will occur. It does appear though a sliver of the
northern CWA may see a drop or two Monday afternoon. The next
shortwave moving through on Wednesday drags another cold front with
it. However, the models are favoring areas well to the east of the
CWA for precip activity.

Cold conditions Monday-Thursday morning with highs topping out
generally in the lower/mid 40s...overnight lows in the 20s.

.LONG TERM...(Wednesday night through Sunday)
Issued at 320 PM CST Sun Dec 10 2017

Models prog a bit more progressing pattern heading into next
weekend. However, only a small chance for seeing any precip on
Saturday morning. Well above normal temps expected in the extended
periods with highs generally in the mid/upper 40s and lows in the
mid 20s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1110 PM CST Sun Dec 10 2017

Winds will increase a bit from the west late tonight, then
increase dramatically Monday morning. A clipper type low pressure
system will track across MN and then toward the IA/IL border by
18Z. Northwest winds will become gusty, with some gusts to over
30 knots. MVFR ceilings should move in mid to late morning and
probably last into the evening. Spotty light rain or light snow
showers possible Monday afternoon, mainly at KOFK and KOMA. Only
included a mention of light pcpn at KOFK for now.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Miller
Hazardous weather outlook, Dec 10, 3:22 PM CST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
322 PM CST Sun Dec 10 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111130-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
322 PM CST Sun Dec 10 2017

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Monday

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday night through Sunday

Limited fire weather concerns could arise again on Monday
afternoon across portions of southeast Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through Monday.

Nearby

Wind Advisories in Nebraska, 2017Wind Advisories in Iowa, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.